Alert archive / West Virginia / Freeze Watches in 2021
Freeze Watch 4, NWS Charleston, WV
NWS Charleston, WV issued this freeze watch at Apr 29, 2021, 2:38 PM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at May 1, 2021, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2021, 2:38 PM EDT (18:38 UTC)
- In effect from
- May 1, 2021, 12:00 AM EDT
- Expired
- Apr 30, 2021, 1:04 PM EDT
- In force
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS71 KRLX 291838 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 238 PM EDT Thu Apr 29 2021 WVZ522>526-300245- /O.NEW.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 238 PM EDT Thu Apr 29 2021 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees. * WHERE...Southeast Webster, Northwest Pocahontas, Southeast Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
529 WWUS71 KRLX 300311 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1111 PM EDT Thu Apr 29 2021 WVZ522>526-301115- /O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 1111 PM EDT Thu Apr 29 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Southeast Pocahontas, Northwest Randolph, Southeast Randolph, Southeast Webster and Northwest Pocahontas Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
000 WWUS71 KRLX 300639 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 239 AM EDT Fri Apr 30 2021 WVZ523-525-526-301445- /O.NEW.KRLX.WI.Y.0005.210430T1200Z-210501T0500Z/ /O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 239 AM EDT Fri Apr 30 2021 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 29 possible. * WHERE...Northwest Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...For the Wind Advisory, from 8 AM this morning to 1 AM EDT Saturday. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ522-524-301445- /O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Southeast Webster-Southeast Pocahontas- Including the city of Marlinton 239 AM EDT Fri Apr 30 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 33 possible. * WHERE...Southeast Pocahontas and Southeast Webster Counties. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
819 WWUS71 KRLX 301306 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 906 AM EDT Fri Apr 30 2021 WVZ523-525-526-302115- /O.CON.KRLX.WI.Y.0005.000000T0000Z-210501T0500Z/ /O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 906 AM EDT Fri Apr 30 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 50 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 29 possible. * WHERE...Northwest Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...For the Wind Advisory, from 8 AM this morning to 1 AM EDT Saturday. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ522-524-302115- /O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ Southeast Webster-Southeast Pocahontas- Including the city of Marlinton 906 AM EDT Fri Apr 30 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Southeast Pocahontas and Southeast Webster Counties. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
595 WWUS71 KRLX 301704 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 104 PM EDT Fri Apr 30 2021 WVZ523-525-526-010115- /O.UPG.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ /O.NEW.KRLX.FZ.W.0008.210501T0400Z-210501T1300Z/ /O.CON.KRLX.WI.Y.0005.000000T0000Z-210501T0500Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 104 PM EDT Fri Apr 30 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT UNTIL SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...For the Freeze Warning, from midnight tonight to 9 AM EDT Saturday. For the Wind Advisory, until 1 AM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ522-524-010115- /O.UPG.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/ /O.NEW.KRLX.FZ.W.0008.210501T0400Z-210501T1300Z/ Southeast Webster-Southeast Pocahontas- Including the city of Marlinton 104 PM EDT Fri Apr 30 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 32 expected. * WHERE...Southeast Webster and Southeast Pocahontas Counties. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>521-010115- /O.NEW.KRLX.FR.Y.0004.210501T0600Z-210501T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 104 PM EDT Fri Apr 30 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Apr 29, 1:52 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 29, 1:52 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 152 PM EDT Thu Apr 29 2021 .SYNOPSIS... Showers and storms along and ahead of a cold front today. Line of storms this evening with the front. Cooler Friday, with a chance of showers early. Tranquil weather for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 900 AM Thursday... Current forecast remains on track this morning. No significant changes needed at this time. As of 540 AM Thursday... Made some adjustments to tighten up the PoP gradient this morning with most locations south of I-64 staying dry. Otherwise, forecast is on track with elevated showers nudging into SE OH and NW WV at the nose of a low level jet. As of 125 AM Thursday... Isolated to scattered showers will continue to move through the region through the remainder of the overnight as subsidence behind a departing mid-level wave responsible for the more widespread showers and storms earlier this evening departs. Increasing convergence along the nose of an approaching H850 jet should provide an renewed focus for elevated showers and possibly a rumble of thunder as we head into daybreak, initially across NE KY and SE OH and then moving into N WV before moving N out of the area late this morning. While mid-level lapse rates will not be particuarly impressive during the day, very moist low level coupled with any daytime heating will likely yield some additional showers with perhaps some rumbles of thunder with the strongest updrafts late morning through early afternoon ahead of a cold front moving through the region late this afternoon into this evening. Kinematics will be adequate for updraft organization, but will be limited by the aforementioned poor lapse rates producing up to 500J/kg of rather shallow MLCAPE. Prefrontal winds will be breezy from the southwest, 10-15 mph gusting up to 30 mph through the afternoon hours. Late this afternoon into this evening a cold front will swing through the region from northwest to southeast and differential cold air advection aloft provide just enough of a boost to mid- level lapse rates to realize enough conditional instability to get parcels up above the -20C isotherm in more convincing manner. Kinematics will still be reasonably strong with bulk shear 40-50KTs, but even with the aforementioned cooler air moving in aloft, will be difficult to realize much more than 500J/kg MLCAPE. Given the breezy gradient winds already in place ahead of the front and a strongly forced line of showers/storms, isolated damaging wind gusts in any stronger line segments will be possible. The front quickly exits overnight with winds turning northwesterly 10-15 mph with gusts up to 25 mph. Some additional moisture enhancement off the Great Lakes coupled with steeping low level lapse rates in low level cold air advection may yield some additional showers, mainly across our northeast heading into Friday morning. Activity this morning is expected to largely stay north of the western Metro Valley where heavy rain fell last night, and activity along the front should be fairly progressive. Not currently anticipating any widespread high water problems. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... As of 350 AM Thursday... Synoptic setup to begin the period shows a progressive upper trough across the eastern US, with a ridge across the western US. Mid-level closed low remains southwest of El Paso, Tx in northern Mexico, while locally, a shortwave is just to the east of the area, having moved through Thursday night. At the surface, the cold front that will move through overnight Thursday has quickly shifted eastward towards the east coast. For Friday, the area will remain under the influence of the upper trough, resulting in a return to much cooler weather. A chance for a few scattered showers early will remain, mainly across the eastern portion of the area, with the mountains holding onto a chance through the afternoon. Temperatures Friday will likely be 5-10 degrees below normal. It will also be on the breezy side under a general WNW-NW heading. Gusts of 15-25 mph across the lowlands, and 25-40 mph across the mountains will be possible, gradually tapering off throughout the night Friday. This should set the stage for frost/freeze potential Friday night across southeast OH and northern WV. For Saturday and Sunday, a warmup is expected as the trough quickly shifts eastward and mid-level ridging tries to work back in. This should translate to slightly warmer temperatures on Saturday, with a return to above normal temperatures on Sunday, to the tune of 5-10 degrees. The weekend should feature plenty of sunshine, with cloud cover increasing during the day Sunday ahead of the next system. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 350 AM Thursday... Remnant energy from a closed low across northern Mexico begins to move eastward during the second half of the weekend, bringing back the chance for showers to the area by early Monday. The long term period looks to be somewhat active, with another disturbance potentially following for the mid-week timeframe. Temperatures for Monday and Tuesday look to continue to be above normal, with the mid-week timeframe more uncertain at this point. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 145 PM Thursday... VFR is currently present at all sites and rain showers are moving across the area. This afternoon into tonight, ceilings are expected to lower to MVFR and then IFR roughly west to east as a cold front moves through the area. MVFR to IFR visibilities are also expected with showers and storms accompanying the front. Rain is expected to end around 03-06Z for PKB/HTS and 06-09Z for CRW/BKW. At CKB/EKN, showers may persist into Friday morning before ending. Conditions will gradually improve on Friday, likely reaching VFR at all sites by the end of the TAF period. Southwest winds of 10-15KTs will become west to northwest behind the front. Wind gusts of around 20-30KTs are expected to continue for the majority of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Low to Medium. ALTERNATE SCENARIOS: Showers/storms ahead of the front may impair CIGs/VIS. Timing of frontal passage and associated precipitation could vary from TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H M H H M M H H M H H HTS CONSISTENCY H H H H H M H H H H H H BKW CONSISTENCY H H H M M H M H H H H H EKN CONSISTENCY H H H M M H H H H H H H PKB CONSISTENCY H H H M M H H H H H H H CKB CONSISTENCY H H H H H H M H H M H H AFTER 18Z FRIDAY... No widespread IFR expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP/04 NEAR TERM...JP/JLB SHORT TERM...04 LONG TERM...04 AVIATION...JLB
Hazardous weather outlook, Apr 29, 10:51 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1051 AM EDT Thu Apr 29 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-301500- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1051 AM EDT Thu Apr 29 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Thunderstorms are expected to form along and ahead of a cold front late this afternoon into this evening. Isolated damaging wind gusts with the potential for downed limbs and power outages. In addition, downpours may result in localized high water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy frost is possible late Friday night and early Saturday morning. A frost advisory may eventually be needed for the northern portions of the area and southeast Ohio. A freeze warning may be needed for the northern West Virginia mountains and nearby valleys. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 29, 11:55 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 5 E GRAYSON 38.34N 82.85W
04/28/2021 CARTER KY EMERGENCY MNGR
SEVERAL INSTANCES OF FLASH FLOODING NOTED
FROM GRAYSON TO RUSH. WATER RESCUE ALONG
WILSON CREEK. RT 60 FLOODED IN THAT AREA.
NEARBY PERSONAL WEATHER STATION RECORDED
2.88 IN. OF RAIN.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:54 PM EDT | Special Weather Statement | RLX | Cabell | 3 hr |
Nearby
Freeze Watches in West Virginia, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.